Hail, Pike
- When
- May 2, 8:08 PM CST
- Where
- Pike County, Daisy
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.233, -93.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 3:00 PM CST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT FRI MAY 2 2003 LATEST SURFACE ANALYSIS INDICATES A SLOW MOVING COLD FRONT NEAR A LINE FROM PINE BLUFF...TO NEAR TEXARKANA. CONDITIONS AHEAD OF THIS FEATURE HAVE BECOME QUITE UNSTABLE...WITH CAPE VALUES OVER 4000 J/KG INDICATED ACROSS SOUTH CENTRAL SECTIONS OF THE FORECAST AREA. ALTHOUGH FORCING ASSOCIATED WITH FEATURE APPEARS TO BE WEAK...THE FORCING SHOULD BE SUFFICIENT TO SUPPORT SCATTERED CONVECTION THROUGH EARLY EVENING. THIS FRONT WILL MOVE NORTH AS A WARM FRONT LATE SATURDAY AND SATURDAY...AND WILL CONTINUE TO FOCUS SCATTERED CONVECTION. WATER VAPOR IMAGERY INDICATES A WELL DEFINED VORTEX APPROACHING THE CALIFORNIA COAST. THIS FEATURE IS EXPECTED TO REACH THE NORTHERN PLAINS BY LATE SUNDAY. AN ASSOCIATED...SLOW MOVING FRONTAL SYSTEM WILL APPROACH THE FORECAST AREA...AND WILL SUPPORT ADDITIONAL CONVECTION FOR SUNDAY AND MONDAY. FORECAST INSTABILITY AND SHEAR PROFILES SUPPORT SOME SEVERE THUNDERSTORMS...AS WELL AS EFFICIENT RAINFALL PRODUCERS. HRO 53 76 59 83 / 0 20 40 40 LIT 58 80 62 83 / 10 20 40 30 HOT 58 81 64 84 / 10 20 30 40 PBF 62 82 64 84 / 30 20 30 30 .LZK...NONE. 55
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON BEFORE STALLING. A SYSTEM ALOFT WILL INTERACT WITH THE FRONT THIS AFTERNOON AND EVENING...WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN NORTHERN TEXAS AND SOUTHERN OKLAHOMA BEFORE HEADING INTO SOUTHERN ARKANSAS. SOME SEVERE WEATHER IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE STORMS SHOULD WEAKEN BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT ACROSS SOUTHERN ARKANSAS WILL MOVE BACK TO THE NORTH AS A WARM FRONT ON SATURDAY. NORTH OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND EVENING ACROSS NORTHERN AND CENTRAL SECTIONS OF THE STATE. SEVERE WEATHER IS AGAIN POSSIBLE...WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. ON SUNDAY AND MONDAY...THE WARM FRONT WILL EXIT THE STATE TO THE NORTH WITH SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR LEFT BEHIND. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH A CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING. 46
The Western Arkansas radar (KSRX), 131 km away, was scanning. The volume nearest the first event began at 02:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360874.